Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 18, NWS Norman, OK

October 14, 201812 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 14, 2018, 9:27 AM CDT for 12 counties in Oklahoma. It took effect at Oct 14, 2018, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 9:27 AM CDT (14:27 UTC)
In effect from
Oct 14, 2018, 10:00 AM CDT
Expired
Oct 14, 2018, 3:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS74 KOUN 141427
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
927 AM CDT Sun Oct 14 2018

OKZ004>006-009>011-014>017-021-022-142000-
/O.NEW.KOUN.WI.Y.0018.181014T1500Z-181014T2000Z/
/O.CON.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, 
Burns Flat, and Sentinel
927 AM CDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 3 PM CDT this afternoon.

* TEMPERATURE...Low temperatures Monday morning in the lower 30s.

* WINDS...North 25 to 35 mph with gusts over 40 mph this
  afternoon.

* TIMING...Wind Advisory: until 3 PM today. Freeze Watch: early
  Monday morning.

* IMPACTS...Frost and freeze conditions may damage sensitive 
  vegetation. Take steps now to protect tender plants from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ007-008-012-018-024-142000-
/O.CON.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/
Grant-Kay-Garfield-Kingfisher-Canadian-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Kingfisher, Hennessey, Okarche, 
Yukon, Concho, El Reno, and Mustang
927 AM CDT Sun Oct 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...Low temperatures Monday morning in the lower 30s.

* TIMING...Early Monday morning.

* IMPACTS...Frost and freeze conditions may damage sensitive 
  vegetation. Take steps now to protect tender plants from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
1 follow-up statement
926 
WWUS74 KOUN 141952
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
252 PM CDT Sun Oct 14 2018

...Freeze Warning Tonight...

OKZ004>006-009>011-014>017-021-022-151300-
/O.EXP.KOUN.WI.Y.0018.000000T0000Z-181014T2000Z/
/O.UPG.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/
/O.NEW.KOUN.FZ.W.0009.181015T0900Z-181015T1500Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, 
Burns Flat, and Sentinel
252 PM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

The National Weather Service in Norman has issued a Freeze
Warning, which is in effect from 4 AM to 10 AM CDT Monday. 

* TEMPERATURE...Low temperatures Monday morning in the lower 30s.

* Timing... Early Monday morning.

* IMPACTS...Freeze conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

OKZ007-008-012-018-024-151300-
/O.UPG.KOUN.FZ.A.0005.181015T0900Z-181015T1500Z/
/O.NEW.KOUN.FZ.W.0009.181015T0900Z-181015T1500Z/
Grant-Kay-Garfield-Kingfisher-Canadian-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Kingfisher, Hennessey, Okarche, 
Yukon, Concho, El Reno, and Mustang
252 PM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY...

The National Weather Service in Norman has issued a Freeze
Warning, which is in effect from 4 AM to 10 AM CDT Monday. 


* TEMPERATURE...Low temperatures Monday morning in the lower 30s.

* TIMING...Early Monday morning.

* IMPACTS...Freeze conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 14, 6:04 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 14, 6:04 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
604 AM CDT Sun Oct 14 2018

.AVIATION...
IFR ceilings will persist through much of the day and begin to
lift to MVFR by late afternoon. A front moving quickly through
will bring some light rain as well as gusty north winds behind it.
In addition, visibilities may drop briefly with the passage of
the front. Northwest Oklahoma will see temperatures drop near or
just below freezing overnight which may result in some light snow.

Day

&&

.PREV DISCUSSION... /issued 455 AM CDT Sun Oct 14 2018/

DISCUSSION...
The strong cold front is quickly progressing southward across
western KS early this morning. A few elevated thunderstorms have
developed along it and are racing eastward into central KS. Still
expect some of this residual activity to make it into northern OK
before 18Z, with light drizzle also possible. Some patchy, dense
fog is also present this morning across portions of central OK but
not widespread enough to warrant an advisory. High temps will be
very tricky today but most locations along and north of I-44 will
experience their maximums before lunchtime. In fact, windchills
will drop into the low 20s after sunset across northwestern OK.
Did contemplate a wind advisory for today/tonight but the
duration of the strongest winds should only last 1-2 hours.
Finally, a few strong to severe storms could develop along the
front this afternoon and evening across portions of western north
TX and extreme southern OK, with a threat of strong wind gusts and
small hail.

Freezing temperatures and frost will develop overnight into Monday
morning, especially across northwestern OK. The Freeze Watch has
been expanded to include portions of west central OK and northern
OK as well, and a warning will likely be issued by the day shift.
In addition, some light snow may fall over northern, northwestern,
and perhaps west central OK tonight through early tomorrow
morning. However, moisture appears fairly limited through the
dendritic zone and more confined northward in KS. No major impacts
are expected. Additional showers, and isolated thunderstorms, will
develop late tonight through tomorrow morning along the ~850-700
baroclinic zone from I-44 southward. Additional showers will
linger across north TX and southern OK through Tue within WAA
regime. Some locations across SE OK could receive another inch or
two through Tues.

A break in precipitation chances is expected early Wed before
returning early Thu morning with a mid level moisture plume and
isentropic ascent ahead of opening closed low near the 4 corners
region. This should be a quick shot of light rainfall and heavy
rain isn't expected right now. By this weekend, a weak reinforcing
shot of cooler air will impact the region around Saturday. Temps
will try to approach average but it doesn't appear likely
considering the previous. It should be beautiful next weekend
though as cloud cover shifts southeastward and light winds
accompany the surface high.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  34  48  37 /  40  60  50  30
Hobart OK         61  34  48  36 /  40  50  40  30
Wichita Falls TX  67  38  49  40 /  40  70  70  90
Gage OK           53  30  46  28 /  50  50  20   0
Ponca City OK     54  33  49  32 /  70  30  30   0
Durant OK         70  40  47  42 /  50  90  90  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Monday morning for
     OKZ004>012-014>018-021-022-024.

TX...None.
&&

14/03/14
Hazardous weather outlook, Oct 14, 9:20 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
920 AM CDT Sun Oct 14 2018

OKZ004>048-050>052-TXZ083>090-150930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
920 AM CDT Sun Oct 14 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Wind...
North wind 25 to 35 mph with gusts over 40 mph are expected in
northwestern Oklahoma until mid-afternoon. This will occur as a cold
front passes.

.Thunderstorms...
A few thunderstorms are possible this afternoon and early evening in
southeastern Oklahoma near the Red River and adjacent parts of
northern Texas. Small hail could occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Frost and Freeze...
A freeze is expected in northwestern Oklahoma Monday morning.
Minimum temperature around 30 degrees is expected. Frost and
freezing temperatures are also expected there Tuesday morning.

.Thunderstorms...
A few thunderstorms will remain possible across portions of
southern Oklahoma and western north Texas through Tuesday. No
organized severe weather is expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:04 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Murray116 min
Oct 14, 2:52 PM CDTFreeze WarningOUNAlfalfa, Beckham, Blaine, Canadian, Custer, Dewey and 11 more19 hr
Oct 14, 2:56 PM CDTFlood WatchOUNAtoka, Bryan, Carter, Coal, Jefferson, Johnston and 3 more22 hr

Nearby

Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.